Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva Zombie
Jan 19, 2003

Dear Doctor, Im 6 ft. 160lbs. February of 98 in hospital with PCP pneumonia where I learned of my HIV. I Started on Combivir , Crixivan , Dapsone and some antibiotic . Ive been taking Combivir and Crivivan ever since. January 03 started Sustiva with Combivir , stopped the Crixivan. My VL is 400 and my CD4 is 208. The Sustiva is sedating . Can I use a pill cutter, cut the Sustiva in half, take it 12 hours apart @ 300mg a shot as I do with the combivir to lessen its side effects. Thank You.

Response from Dr. Henry

I don't recommend splitting the Sustiva dosing like that (you could have the Sustiva levels checked to see if they are too high)due to concerns about maintaining adequate levels of Sustiva throughout the day. You could switch to Nevirapine and or abacavir or tenofovir as another option (works best if your viral load is undetectable at the time of the switch and you haven't previously failed any therapy). KH



Previous
hiv and the appendix
Next
salty taste in mouth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement